Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 464, NWS North Platte, NE

September 25, 2005Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 25, 2005, 2:14 AM CDT for Holt County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2005, 2:14 AM CDT (07:14 UTC)
Expired
Sep 25, 2005, 3:15 AM CDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-532 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 250714
SVRLBF
NEC089-250815-
/O.NEW.KLBF.SV.W.0464.050925T0714Z-050925T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
214 AM CDT SUN SEP 25 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 315 AM CDT

* AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES NORTHWEST OF AMELIA...OR ABOUT 25 MILES SOUTHEAST OF
  BASSETT...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF ATKINSON BY 240 AM CDT
  EMMET BY 250 AM CDT
  ONEILL BY 305 AM CDT

LAT...LON 4257 9923 4210 9922 4212 9845 4273 9853

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 250747
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
247 AM CDT SUN SEP 25 2005

NEC089-250815-
/O.CON.KLBF.SV.W.0464.000000T0000Z-050925T0815Z/
HOLT NE-
247 AM CDT SUN SEP 25 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR HOLT COUNTY...

AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF EMMET...OR ABOUT 9 MILES SOUTHWEST OF
ONEILL...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF ONEILL BY 305 AM CDT
  INMAN BY 315 AM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4272 9923 4210 9922 4212 9845 4273 9853

$$

SPRINGER
000 
WWUS53 KLBF 250813
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 AM CDT SUN SEP 25 2005

NEC089-250823-
/O.EXP.KLBF.SV.W.0464.000000T0000Z-050925T0815Z/
HOLT NE-
313 AM CDT SUN SEP 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR HOLT COUNTY EXPIRES AT 315 AM
CDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4272 9923 4210 9922 4212 9845 4273 9853

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 1:51 PM CDT, 12 hours 23 minutes earlier.

Area forecast discussion, Sep 24, 1:51 PM CDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
151 PM CDT SAT SEP 24 2005

.DISCUSSION...
AREA OF CONCERN APPEARS TO BE ACROSS NERN ZONES WHERE H7 CAP IS
WEAKEST. APPARENT QUADRUPLE PT IS SETTING UP BETWEEN KTIF AND KBBW.
SOUTH OF THIS LINE H7 TEMPS ARE ABOVE 10C AND THE NAM SUGGESTS CAP
WILL RETARD CONVECTION. WESTERN ZONES IN THE COLD SECTOR COULD
PERHAPS SEE SOME LARGE HAIL AS WAA FLOWS NEWD FROM SE WY/NW CO. 45KT
SHEAR AND SFC WARM FRONT NEAR KBBW APPEARS TO BE THE MOST LIKELY
FOCUS FOR ANY TORNADIC ACTIVITY.

EXPECT CONVECTION TO FIRE LATE THIS AFTN OR EARLY EVENING AS CAP
WEAKENS AND 250MB JET APPROACHES. TIMING MIGHT BE 00Z-03Z IF THE
H7 CAP HOLDS.

FOR SUNDAY...MUCH COOLER. CAA AND STRATUS REMAIN ACROSS THE AREA.
LIGHT SHRA ACTIVITY THRU OUT THE DAY AND ACROSS NERN ZONES
ASSOCIATED WITH DEPARTING MCS.

SUNDAY NIGHT/MONDAY AM...THE NAM SUGGEST AN UA DISTURBANCE WILL BE
SUFFICIENT FOR A WEAKLY ORGANIZED CLUSTER OF SHRAS TO FORM ACROSS
SWRN ZONES.

MON/TUES/WEDS...THE DGEX/GFS/ECMWF ALL SUGGEST A QUICK WARMING TREND
AHEAD OF ANOTHER STRONG COLD FRONT POISED TO DROP IN WEDNESDAY.
CONTINUE SCHC TSRA AHEAD OF THE FRONT FOR NOW.

THUR/FRI/SAT...H5 RIDGE AMPLIFIES AND CYCLE REPEATS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CDC
Hazardous weather outlook, Sep 24, 3:54 PM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT SAT SEP 24 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-252100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
354 PM CDT SAT SEP 24 2005 /254 PM MDT SAT SEP 24 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS
OF WESTERN AND NORTH CENTRAL NEBRASKA AS A STRONG LOW PRESSURE
SYSTEM MOVES THROUGH THE AREA. THE MAIN THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND GUSTY WINDS. HOWEVER...WITH VERY WARM...MOIST AIR
BEING ADVECTED INTO THE AREA FROM THE SOUTH AND AN UNSTABLE
ATMOSPHERE...THERE MAY BE ISOLATED TORNADOES MAINLY EAST OF A LINE
FROM NEAR OCONTO IN CUSTER COUNTY...TO ALMERIA IN LOUP COUNTY...TO
BASSETT IN ROCK COUNTY...AND TO NAPER IN BOYD COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN TUESDAY NIGHT AS
ANOTHER COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

DDB

In the hours before

Local storm report, Sep 24, 9:29 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             BURWELL                 41.78N 99.13W
09/24/2005  1.00 INCH        GARFIELD           NE   CO-OP OBSERVER

&&

JMC
Local storm report, Sep 24, 10:41 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             8 S BASSETT             42.47N 99.54W
09/24/2005  1.75 INCH        ROCK               NE   LAW ENFORCEMENT

&&

JMC
Special weather statement, Sep 24, 11:23 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1123 PM CDT SAT SEP 24 2005

NEZ007-009-010-027>029-038-250630-
BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
1123 PM CDT SAT SEP 24 2005

...TORNADO WATCH 814 ALLOWED TO EXPIRE...

TORNADO WATCH 814 FOR THE FOLLOWING LOCATIONS

IN NORTH CENTRAL NEBRASKA...

COUNTIES INCLUDED ARE...

BOYD...CUSTER...GARFIELD...HOLT...LOUP...ROCK...WHEELER HAS BEEN
ALLOWED TO EXPIRE.

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:00 PM CDTSevere Thunderstorm WarningLBFFrontier30 min
Sep 24, 7:13 PM CDTSevere Thunderstorm WarningLBFWheeler32 min
Sep 24, 7:39 PM CDTSevere Thunderstorm WarningLBFLincoln51 min
Sep 24, 8:50 PM CDTSevere Thunderstorm WarningLBFBrown40 min
Sep 24, 9:02 PM CDTTornado WarningLBFBrown43 min
Sep 24, 9:25 PM CDTSevere Thunderstorm WarningLBFGarfield50 min
Sep 24, 9:35 PM CDTTornado WarningLBFRock55 min
Sep 24, 9:37 PM CDTSevere Thunderstorm WarningLBFHolt53 min
Sep 24, 9:43 PM CDTTornado WarningLBFBrown24 min
Sep 24, 10:34 PM CDTSevere Thunderstorm WarningLBFRock36 min
Sep 24, 11:00 PM CDTSevere Thunderstorm WarningLBFHolt60 min
Sep 25, 12:11 AM CDTSevere Thunderstorm WarningLBFGarfield, Loup64 min
Sep 25, 12:17 AM CDTSevere Thunderstorm WarningLBFBlaine, Brown58 min
Sep 25, 12:34 AM CDTSevere Thunderstorm WarningLBFCherry, Garden, Grant47 min
Sep 25, 12:56 AM CDTSevere Thunderstorm WarningLBFCherry, Sheridan64 min
Sep 25, 1:12 AM CDTSevere Thunderstorm WarningLBFGarfield, Holt63 min
Sep 25, 1:13 AM CDTSevere Thunderstorm WarningLBFBrown, Rock62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.